question-icon

I was getting sharp pains in my right ear &

default
Posted on Sun, 27 Jan 2019
Question: I was getting sharp pains in my right ear & was diagnosed by a nurse practitioner to have a probable ear infection & was put on amoxicillin 3 days ago. The nurse noticed a "pimple-like" bump behind my right ear and prescribed triamcinolone acetonide cream. The ear aches have diminished in frequency & severity, but a rash has spread to the lower back of my head & neck area primarily on the right side 1" to 3" from my right ear. I also started getting mild, short burst headaches on the right side of my temple area.
                                                       
doctor
Answered by Dr. Vaishalee Punj (1 hour later)
Brief Answer:
Probable reaction to Amoxicillin

Detailed Answer:
Hello and welcome to Ask A Doctor service.

I have reviewed your query and photos and here is my advice.

As per your description, this seems to be allergic rash to Amoxicillin, as it started after its use. We can try discontinuing Amoxicillin and observe if it gets better.

Second diagnosis that seems likely is Shingles rash - its extending in a dermatome and causing pain. Does rash have fluid filled in it? Triamcinolone may make it worse.

Check with your nurse or doctor if she agrees with the recommendation.

Hope this helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2435 Questions

premium_optimized

The User accepted the expert's answer

Share on
I was getting sharp pains in my right ear &

Brief Answer: Probable reaction to Amoxicillin Detailed Answer: Hello and welcome to Ask A Doctor service. I have reviewed your query and photos and here is my advice. As per your description, this seems to be allergic rash to Amoxicillin, as it started after its use. We can try discontinuing Amoxicillin and observe if it gets better. Second diagnosis that seems likely is Shingles rash - its extending in a dermatome and causing pain. Does rash have fluid filled in it? Triamcinolone may make it worse. Check with your nurse or doctor if she agrees with the recommendation. Hope this helps. Let me know if I can assist you further. Dr Vaishalee